MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER

ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GUIDEWIRE
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Hypoxia (1918); Perforation of Vessels (2135)
Date of Event 01/10/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2023, an unknown mitraclip was chosen for implant using an amplatzer guidewire.Difficulty was encountered when attempting to remove the super stiff guidewire, which was anchored in the left superior pulmonary vein.After a few attempts, the guidewire was removed into the mitraclip steerable guide catheter.Minutes later, the patient presented significant bleeding through the orotracheal tube with a drop in oxygen saturation.The reversal of heparin with protamine was performed, and the orotracheal tube was changed twice, as it was obstructed by clots.The bleeding gradually stabilized, and the patient regained oxygen saturation.The mitraclip procedure was aborted.The patient was reported as stable and on mechanical ventilation in the intensive care unit.On an unknown date, the patient died.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Date of death - is estimated as (b)(6) 2023 as that was the date the death was reported to abbott.
 
Additional Manufacturer Narrative
An event of difficulty while attempting to remove a guidewire anchored in the left superior pulmonary vein and patient death was reported.A returned device assessment could not be performed as the device was not returned for analysis.However, one image was received from the field appearing to show the label of the device involved in the reported event.Information from the field indicated that there was difficulty removing the guidewire anchored in the left superior pulmonary vein and it was thought the guidewire perforated the vessel.Information from the field indicated that the patient's death was unrelated to device performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.H6: medical device problem code: code 4001 removed.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received that the patient's cause of death was cardiogenic shock, respiratory failure, multiorgan dysfunction syndrome.

Brand Name
AMPLATZER GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16303340
Report Number2135147-2023-00394
Device Sequence Number14996286
Product Code DQX
UDI-Device Identifier00811806010724
UDI-Public00811806010724
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K053187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGUIDEWIRE
Device Catalogue Number9-GW-002
Device Lot Number9941803
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR
Patient SexFemale
Patient Weight54 KG